MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL
Model Number P101520
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Cellulitis (1768); Erythema (1840); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Muscle Weakness/Atrophy (1967); Nausea (1970); Pain (1994); Perforation (2001); Seroma (2069); Vomiting (2144); Hernia (2240); Discomfort (2330); Injury (2348); Depression (2361); Impaired Healing (2378); Obstruction/Occlusion (2422); Respiratory Failure (2484); Sleep Dysfunction (2517); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an infected ventral hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, adhesions, infection, unincorporated mesh and small bowel obstruction with strangulated bowel.Post-operative patient treatment included mesh removal.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an infected incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, adhesions, infection, unincorporated mesh and small bowel obstruction with strangulated bowel.Post-operative patient treatment included mesh removal.Relevant tests/lab data: on (b)(6) 2016: op note stated white count of 20 and a ct scan that noted a piece of strangulated small bowel inside of his very large ventral hernia.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an infected incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, adhesions, infection, fistulas, mesh migration, digestive problems, can't fall asleep, depression, bloating, soreness, unincorporated mesh and small bowel obstruction with strangulated bowel.Post-operative patient treatment included revision surgery, mesh removal, hernia repair with new mesh, and ct scan.Relevant tests/lab data: (b)(6) 2016: op note stated white count of 20 and a ct scan that noted a piece of strangulated small bowel inside of his very large ventral hernia.
 
Additional Manufacturer Narrative
H6 (patient codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an infected incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, adhesions, infection, fistulas, mesh migration, digestive problems, can't fall asleep, depression, bloating, soreness, unincorporated mesh, small bowel obstruction with strangulated bowel, small free fluid, inflammation in hernia sac, chronic postsurgical collection, contained perforation, seroma, mesenteric edema, attenuation, abnormal lactate levels, bloody fluid drainage, abdominal wall abscess, induration, crampy abdominal pain, dry heaves, nausea, vomiting, open abdominal wound, serosanguinous drainage, bulge, tender, cellulitis, erythema, itching.Post-operative patient treatment included revision surgery, mesh removal, multiple hernia repair with new mesh, ct scan, picc line, iv antibiotics, pain medication, exploratory laparotomy, lysis of adhesions, icu, extubated, supplemental oxygen, wound care, bilateral jp drains, hospitalization, ng tube, electrolyte repletion.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an infected incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, adhesions, infection, fistulas, mesh migration, digestive problems, can't fall asleep, depression, bloating, soreness, unincorporated mesh, small bowel obstruction with strangulated bowel, small free fluid inflammation in hernia sac, chronic postsurgical collection, contained perforation, seroma, mesenteric edema, attenuation, abnormal lactate levels, bloody fluid drainage, abdominal wall abscess, induration, abdominal pain, dry heaves, nausea, vomiting, open abdominal wound, serosanguinous drainage, bulge, tender, cellulitis, erythema, itching.Post-operative patient treatment included revision surgery, mesh removal, multiple hernia repair with new mesh, ct scan, picc line, iv antibiotics, pain medication, exploratory laparotomy, lysis of adhesions, icu, extubated, supplemental oxygen, wound care, bilateral jp drains, hospitalization, ng tube, electrolyte repletion.
 
Additional Manufacturer Narrative
Additional info: a5b, b2, b5, b6, b7, d4 (model #, catalog #, expiration date, unique identifier (udi) #), d6b removed date, d8, g3 (pma / 510(k) #), h6 (patient codes, ime e2402: abnormal lactate levels, induration, dry heaves).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH TSL - PERMACOL¿
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB   GU11 1EJ
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key9538880
Report Number9617613-2020-00001
Device Sequence Number2341404
Product Code FTM
UDI-Device Identifier10884523000122
UDI-Public10884523000122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2013
Device Model NumberP101520
Device Catalogue NumberP101520
Device Lot Number09B2909
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/08/2020
01/11/2023
01/25/2023
02/22/2023
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/15/2020
01/11/2023
02/22/2023
02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight122 KG
Patient RaceWhite